Nebraska, 2006

High Wind in Nebraska, May 22, 2006

May 22, 2006 · NWS CYS · 3 events in 3 counties and zones

3 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 22, 1:00 PM MST, 6 hours earlier.

Area forecast discussion, May 22, 1:00 PM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT MON MAY 22 2006

.SHORT TERM...THRU TUE...STG UPPER TROF TO EJECT ACROSS THE REGION
TNGT PRODUCING GOOD CHC OF TSTMS IN MOST AREAS.  STG WINDS THE
THREAT WITH TSTMS IN WRN AREAS...WITH WINDS/HAIL E OF LAR RANGE.
BETTER LOW LEVEL MSTR WILL BE OVER FAR SE WY INTO THE NEB PNHNDL.
MID/HI CLDS OVER ERN SXNS MAY END UP DELAYING START OF TSTMS TO LATE
AFTN INTO THE EVENING.  MDR-STG S WINDS OVER PNHNDL THRU THIS EVNG...
COULD APPRCH ADVY CRITERIA...BUT WITH SVR THREAT WILL NOT CONFUSE
THINGS TOO MUCH.  UPPER LOW MOVES THRU AREA LATE TNGT...WITH CDFNT
ABT TO WY/NEB BORDER BY 12-14Z...AND THEN SWEEPING E ACRS THE PNHNDL.
ENOUGH DYNAMICS WITH FTR TO KEEP DECENT POP GOING OVERNGT INTO TUE...
DCRSG FROM SW TO NE THRU THE PD THO.  COOLER TUE BUT DOWNSLOPE FLOW
BEHIND SYSTEM (WHICH WILL BE MDTLY STG) WILL HELP TO WARM TEMPS SOME.

.LONG TERM...TUES NT THRU MON...DRY CONDITIONS WILL PREVAIL ACROSS
THE CWA WED AND THUR AS AN UPPER RIDGE MOVES OVER THE AREA.  SW FLOW
WILL DEVELOP ALOFT FRI...AS AN UPPER LOW MOVES INTO THE PAC NW.  DRY
CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA WITH DOWNSLOPE
WINDS AT THE SURFACE.  THE UPPER LOW WILL MOVE INTO THE
INTERMOUNTAIN WEST ON SAT AND DEEPEN THE UPPER TROUGH OVER THE
WESTERN U.S.  WILL CONTINUE WITH DRY CONDITIONS ON SAT...WITH SOME
SHOWERS IN THE MOUNTAINS.  WILL GO WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY AND MONDAY...AS THE UPPER LOW/TROUGH MOVES
SLOWLY ACROSS THE NORTHERN AND CENTRAL ROCKIES AND INTO THE PLAINS.
HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL FROM WED
THRU SUN...THEN WILL BE AROUND NORMAL FOR MONDAY AS A COLD FRONT
ASSOCIATED WITH THE UPPER TROUGH MOVES ACROSS THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 22, 9:10 AM MST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT MON MAY 22 2006

WYZ061>066-231045-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1010 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS
AND SMALL HAIL MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY AND AGAIN
SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING.

NEZ001>003-019>021-054-055-WYZ059-060-067>070-231045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1010 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE...
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME PERIOD
FOR SEVERE THUNDERSTORMS WILL BE FROM LATE AFTERNOON INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...TUESDAY NIGHT...
SUNDAY AFTERNOON AND SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON...
ESPECIALLY IN FAR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE.

In the hours before

Local storm report, May 22, 4:49 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT MON MAY 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND GST     1 NW CHEYENNE           41.16N 104.81W
05/22/2006  M64 MPH          LARAMIE            WY   ASOS

0535 PM     TSTM WND GST     3 N CHEYENNE            41.19N 104.79W
05/22/2006  E60 MPH          LARAMIE            WY   AMATEUR RADIO

            FENCE BLOWN OVER

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Cheyenne

When
May 22, 7:00 PM MST to 10:00 PM MST
Where
Cheyenne forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

High Wind, Kimball

When
May 22, 7:00 PM MST to 10:00 PM MST
Where
Kimball forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

High Wind, Scotts Bluff

When
May 22, 7:00 PM MST to 10:00 PM MST
Where
Scotts Bluff forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Strong winds generated from decaying showers resulted in areas of tree damage and a fewbrief power outages.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518323, 5518324, 5518325.